Arkansas, 2021Flash Flood in Arkansas, July 1, 2021
July 1, 2021 · NWS LZK · 1 event in 1 county or zone
Showers and thunderstorms were hit and miss on the 1st as the cold front penetrated into the region from Missouri. Rain tended to be the most concentrated in northern/eastern sections of the state, and was the most spotty in the south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms were hit and miss on the 1st as the cold front penetrated into the region from Missouri. Rain tended to be the most concentrated in northern/eastern sections of the state, and was the most spotty in the south. In fact, parts of the south got nothing at all.
In the twenty four hour period ending at 600 am CST on the 2nd, 2.04 inches fell at Hot Springs (Garland County), 1.80 inches at Alum Fork (Saline County), 1.73 inches at Gilbert (Searcy County), and 1.70 inches at Alicia (Lawrence County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 1:57 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 1:57 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
257 PM CDT Thu Jul 1 2021
.SHORT TERM...Today Through Saturday
Mosaic radar imagery shows good convective coverage across much of
the area this afternoon with multiple broken bands of thunderstorms
over northern, central, and eastern sections.
Through the remainder of the afternoon and evening, do expect
convection to slowly sink south with gradually decreasing coverage
across the north overnight.
High surface-based CAPE (values of 2000 to 3000 J/kg or greater)
coupled with precipitable water values in excess of 2 inches will
support beefy cores and very efficient rain production. The overall
progressive nature of this system and recovery from the last round
of heavy rain suggest no widespread flood threat; however, localized
flooding will certainly be possible, especially where cells stall or
train.
A much-anticipated frontal boundary will begin working into the area
from the north by Friday. This will help focus additional convection
across the area through afternoon and early evening, primarily for
the southwestern two-thirds of the state. Heavy rain will be likely
again in storms, but the overall flood threat will remain localized
and rain should end over southern AR by late Friday night into early
Saturday morning.
While high temperatures will be suppressed by several degrees Friday
(values in the upper 70s to upper 80s), dewpoint temperatures won't
fall significantly until after peak heating. This will make for a
very pleasant night as air temperatures settle into the upper 50s
north to mid/upper 60s elsewhere by Saturday morning. Beautiful
weather is anticipated Saturday with highs mainly in the 80s and
sunny skies.
&&
.LONG TERM...Saturday Night Through Thursday
By this weekend, an upper level ridge and surface high pressure will
be in place, from the north-central, central, and towards the
southern US. The ridge will break down over the weekend and surface
high pressure will shift eastward. Return flow early in the weekend
will begin to bring back warmer air and moisture to the region.
Diurnally-driven rain chances will increase each day through next
week, with the increasing PWAT values and an approaching upper level
trough. This upper level trough will increase in amplitude as it
moves from the central Plains Tuesday through the end of the week.
Another thing to watch will be the tropical storm moving towards the
eastern GoM by early next week. Will continue to observe the trends
in these features and make adjustments as necessary.
High temperatures through the period will be in the mid 80s to lower
90s. Lows will be in the mid to upper 60s early in the period,
increasing to the lower to mid 70s mid to late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 70 86 61 85 / 70 10 0 0
Camden AR 72 87 65 89 / 60 70 10 0
Harrison AR 68 82 59 81 / 40 10 0 0
Hot Springs AR 72 85 64 87 / 50 50 10 0
Little Rock AR 72 86 64 85 / 50 20 0 0
Monticello AR 73 85 65 86 / 60 70 10 0
Mount Ida AR 70 85 63 86 / 50 50 10 0
Mountain Home AR 68 83 60 83 / 40 0 0 0
Newport AR 72 85 63 84 / 70 10 0 0
Pine Bluff AR 73 87 65 86 / 60 50 0 0
Russellville AR 72 87 64 87 / 50 30 0 0
Searcy AR 71 86 62 85 / 50 10 0 0
Stuttgart AR 74 87 64 85 / 60 30 0 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...DTC / Long Term...SHELTON
Hazardous weather outlook, Jul 1, 2:25 AM CST, 14 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
325 AM CDT Thu Jul 1 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
325 AM CDT Thu Jul 1 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will become widespread across much of
the state Thursday and Thursday night. While severe weather
chances remain low, some storms could produce locally heavy
rainfall and gusty winds.
Heat indices across southern Arkansas could approach or exceed 100
degrees in some locations Thursday afternoon.
.DAYS TWO THROUGH SEVEN...Friday Through Wednesday
Widespread showers and thunderstorms will persist across roughly
the southern half of the state on Friday. Severe weather chances
will remain low, but a few storms could produce locally heavy
rainfall and gusty winds.
After a mostly dry weekend, isolated to scattered thunderstorms are
back in the forecast Monday and Tuesday.
.Spotter Information Statement...
Spotter Activation Will Not Be Needed
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
67
Flash Flood, Cleburne
- When
- July 1, 5:16 PM CST to 8:16 PM CST
- Where
- Cleburne County, 0.56 mi W of Heber Spgs to 1.64 mi ESE of Valley Hill
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.500, -92.040
Flash flooding was reported in the Heber Springs area. Radar estimates and surface observations showed 4 to 5 inches of rain fell, and most of it within an hour.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202114 deaths · 5 events
- Drought in South Dakota, July 1 to 31, 2021$58 million · 24 events
- Tornado and Damaging Winds in Virginia, July 1, 20213 injured · $876,000 · EF1 · 28 events
- Tornadoes and Damaging Winds in District of Columbia, July 1, 20215 injured · $466,000 · EF1 · 6 events
- Drought in Iowa, July 1 to 31, 2021$3.5 million · 9 events
- Drought in Minnesota, July 1 to 31, 2021$1.6 million · 5 events
- Hail and Damaging Winds in Maryland, July 1, 2021$413,000 · 1.75 in hail · 30 events
- Wildfire in Utah, July 1 to 2, 2021$1.5 million · 1 event
- Flash Flooding in Indiana, July 1, 2021$555,000 · 5 events
- Wildfire in Colorado, July 1 to 9, 2021$500,000 · 1 event
- Flash Flooding in New Mexico, July 1, 2021$280,000 · 3 events
- Drought in Nebraska, July 1 to 31, 2021$308,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964801.